Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 12, NWS Jackson, KY

April 27, 20114 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 27, 2011, 7:51 PM EDT for 4 counties in Kentucky. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 7:51 PM EDT (23:51 UTC)
Expired
Apr 28, 2011, 2:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 8:30 PM EDTFLASH FLOOD2 Ne Hightop, KYHIGHWAY 192 WAS CLOSED DUE TO 4 FEET OF WATER STANDING ON THE ROAD. TRAFFIC WAS BEING REROUTED.
Apr 27, 10:05 PM EDTFLASH FLOOD2 W Co Operative, KYHIGHWAY 1363 CLOSED DUE TO HIGH WATER.
Apr 27, 11:30 PM EDTFLASH FLOOD1 N Woodbine, KYHIGHWAY 26 WAS CLOSED AT CORBIN BYPASS JUNCTION DUE TO HIGH WATER.
Apr 27, 11:30 PM EDTFLASH FLOOD1 Sse Woodbine, KYMEADOW CREEK ROAD CLOSED NEAR WOODBINE FIRE DEPARTMENT DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WGUS53 KJKL 272351
FFWJKL
KYC121-125-147-235-280600-
/O.NEW.KJKL.FF.W.0012.110427T2351Z-110428T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
751 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 200 AM EDT THURSDAY

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  LONDON...WHITLEY CITY...BALDROCK...BARK CAMP...BARTON...BERTHA
  STATION...BEULAH HEIGHTS...BLACKWATER...BLUE HERON...BOUNTY...CANE
  CREEK...CLIO...CO-OPERATIVE...CORBIN...CUMBERLAND FALLS S.P....
  DEERING...DORTHAE...DUCKRUN...FABER...FARISTON...GIBBS...GOLDBUG...
  GRAY...GREAT MEADOWS CAMPSITES...GREENWOOD...GROVE...HIGHTOP...
  HOLLY BAY REC. AREA...HONEYBEE AND HUXLEY.

MUCH OF THE WARNING AREA HAS RECEIVED 1 TO 2 INCHES OF RAIN TODAY AS 
OF 7:45 PM. ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLASH 
FLOODING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3660 8480 3676 8468 3681 8460 3686 8460
      3688 8458 3695 8443 3696 8437 3698 8436
      3700 8432 3702 8432 3715 8406 3714 8394
      3712 8393 3712 8389 3706 8389 3704 8384
      3660 8443

$$

HAL
2 follow-up statements
377 
WGUS73 KJKL 280304
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1104 PM EDT WED APR 27 2011

KYC121-125-147-235-280600-
/O.CON.KJKL.FF.W.0012.000000T0000Z-110428T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
1104 PM EDT WED APR 27 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCCREARY...NORTHWESTERN
WHITLEY...NORTHWESTERN KNOX AND SOUTHERN LAUREL COUNTIES UNTIL 200 AM
EDT...

AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL WERE EXITING TO THE EAST. 
HOWEVER...RAINFALL OF 1.5 TO 2 INCHES HAS OCCURRED OVER MUCH OF THE 
WARNING AREA THIS EVENING...AND RUNOFF FROM THIS RAINFALL STILL 
POSES A RISK OF FLASH FLOODING. 

SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... 
LONDON...WHITLEY CITY...BALDROCK...BARK CAMP...BARTON...BERTHA 
STATION...BEULAH HEIGHTS...BLACKWATER...BLUE HERON...BOUNTY...
CANE CREEK...CLIO...CO-OPERATIVE...CORBIN...CUMBERLAND FALLS S.P.... 
DEERING...DORTHAE...DUCKRUN...FABER...FARISTON...GIBBS...GRAY... 
GREAT MEADOWS CAMPSITES...GREENWOOD...GROVE...HIGHTOP...
HOLLY BAY RECREATION AREA...HONEYBEE...HUXLEY...AND KEAVY.

AT 1030 PM THE 911 OFFICE IN LAUREL COUNTY REPORTED THAT 
HIGHWAY 192 ABOUT 2 MILES NORTHEAST OF HIGHTOP REMAINED CLOSED DUE 
TO HIGH WATER. TRAFFIC WAS BEING REROUTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3660 8480 3676 8468 3681 8460 3686 8460
      3688 8458 3695 8443 3696 8437 3698 8436
      3700 8432 3702 8432 3715 8406 3714 8394
      3712 8393 3712 8389 3706 8389 3704 8384
      3660 8443

$$

HAL
729 
WGUS73 KJKL 280603
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 AM EDT THU APR 28 2011

KYC121-125-147-235-280615-
/O.EXP.KJKL.FF.W.0012.000000T0000Z-110428T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
203 AM EDT THU APR 28 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCCREARY...
NORTHWESTERN WHITLEY...NORTHWESTERN KNOX AND SOUTHERN LAUREL COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

QUICK RISES ALONG CREEKS HAVE SUBSIDED ACROSS THE AREA...ENDING THE 
FLASH FLOOD THREAT...HOWEVER CREEKS WILL CONTINUE TO OVERFLOW THEIR 
BANKS IN PLACES ACROSS THE AREA FOR THE REST OF THE OVERNIGHT 
HOURS...AND AN AREAL FLOOD WARNING HAS BEEN ISSUED.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3660 8480 3676 8468 3681 8460 3686 8460
      3688 8458 3695 8443 3696 8437 3698 8436
      3700 8432 3702 8432 3715 8406 3714 8394
      3712 8393 3712 8389 3706 8389 3704 8384
      3660 8443

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 7:47 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 27, 7:47 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
747 PM EDT WED APR 27 2011

.SHORT TERM

ZFP WAS UPDATED FOR TORNADO WATCH 239. INCREASING LOW LEVEL JET IS
LEADING TO ENOUGH INSTABILITY THAT WHEN COMBINED WITH INCREASING WIND
FIELDS AS SFC LOW TRACKS THROUGH THE OH VALLEY AND BACKING SFC WINDS...
SHEAR AND INSTABILITY COMBINATION WILL BE FAVORABLE FOR LINES OR
BOW ECHOES AND DISCRETE SUPERCELLS. ISOLATED TORNADOES WILL BE POSSIBLE
AS WELL AS DAMAGING WINDS. THE HIGHEST THREAT FOR ANY TORNADOES OVER
THE NEXT COUPLE OF HOURS IS ACROSS THE SOUTHWESTERN PORTIONS OF THE
CWA NEAR THE TN BORDER. IN ADDITION...TRAINING OF CELLS WILL NEED TO
BE MONITORED.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH FRIDAY/

18Z SFC ANALYSIS SHOWS THE NEXT LOW CENTER DEEPENING OVER ARKANSAS
AND WESTERN TENNESSEE. SEVERAL CLUSTERS OF STORMS ARE ASSOCIATED WITH
THIS FEATURE WITH THE LEAD ONE BRUSHING UP INTO EAST KENTUCKY AS A
SWATH OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS.
JUST TO THE SOUTH OF THIS FIRST WAVE THE STORM CELLS ARE MORE
DISCRETE AND THEREFORE PRONE TO BECOME STRONG/SEVERE. ADDITIONAL
STORMS ARE NOTED FURTHER WEST OVER SOUTHEAST MISSOURI. AHEAD OF THE
SYSTEM MOVING IN CURRENTLY...SOME CLEARING AND A ONLY GLANCING BLOW
FROM THE MORNING/S STORMS HAVE ALLOWED SOME INSTABILITY TO BUILD AS
TEMPERATURES PEAK IN THE LOWER 80S...WHILE DEWPOINTS ARE IN THE MID
50S IN THE EAST TO THE LOWER 60S OVER THE CUMBERLAND VALLEY. THE
CURRENT MOSAIC RADAR SHOWS A LINE OF ENHANCED CELLS PUSHING NORTH
THROUGH EASTERN TENNESSEE...HEADING FOR THIS AREA OF MEDIOCRE
INSTABILITY. THIS LIKELY REPRESENTS THE NEXT THREAT FOR SEVERE
WEATHER LATE THIS AFTERNOON WITH A GREATER CONCERN ARISING LATER IN
THE EVENING WHEN THE CURRENT...MORE STRATIFORM...BATCH OF PCPN TO THE
WEST DISSIPATES OR PUSHES FURTHER NORTHEAST INTO THE CWA.

WITH THE EVENT NOW UPON US...THE MODELS ARE IN REASONABLY GOOD
AGREEMENT ALOFT AS A SHARP...NEGATIVELY TILTED...TROUGH SCRAPES
THROUGH THE OHIO VALLEY THIS EVENING AND OVERNIGHT. THE CORE OF ITS
ENERGY WILL ROTATE QUICKLY NORTH TO THE GREAT LAKES BY THURSDAY
MORNING WITH A SECONDARY UPPER LOW PIVOTING SOUTH THROUGH THE
SOUTHERN OHIO VALLEY. THIS LATTER LOW WILL FORM THE BASE OF A LARGER
TROUGH THAT WILL MOVE THROUGH THE NORTHEAST QUARTER OF THE NATION
LATER THURSDAY AND THROUGH FRIDAY. ALTHOUGH THERE ARE SOME TIMING
DIFFERENCES AMONGST THE MODELS WITH THIS EVOLUTION...THEY ALL PAINT
THE SAME PICTURE AND WILL LIKELY RESULT IN SIMILAR SENSIBLE WEATHER
FOR EAST KENTUCKY. ACCORDINGLY...HAVE FOLLOWED A BLENDED SOLUTION
WITH A LEAN TOWARD THE NAM12 FOR DYNAMIC SPECIFICS IN CONJUNCTION
WITH THE CURRENT RADAR TRENDS AND THE OVERALL PCPN PATTERN FROM THE
00Z ECMWF.

SENSIBLE WEATHER WILL FEATURE A COMPLICATED EVOLUTION TO THE HEAVY
RAIN AND SEVERE THREAT THROUGH THE EVENING AND INTO THE FIRST PART OF
THE NIGHT. INSTABILITY REMAINS THE MISSING INGREDIENT ATTM FOR STORMS
ACROSS EAST KENTUCKY WHILE THE WIND PROFILE IS QUITE FAVORABLE FOR
ROTATING UPDRAFTS AND DISCRETE CELLS. INSTABILITY IS ANTICIPATED TO
BE ADVECTED INTO THE AREA FROM THE SOUTHWEST IN THE WAKE OR AS PART
OF THIS LATEST BATCH OF RAIN MOVING NORTHEAST INTO THE CUMBERLAND
VALLEY. ACCORDINGLY...THE ENTIRE CWA REMAINS UNDER A SIGNIFICANT
THREAT FOR SEVERE THUNDERSTORMS...ESPECIALLY THIS EVENING...WITH
TORNADOES A DISTINCT POSSIBILITY. HAVE CONTINUED TO HIGHLIGHT THIS
THREAT IN ALL PRODUCTS AND THE WX GRIDS. WOULD NOT BE SURPRISED TO
SEE THE NEED FOR ANOTHER TORNADO WATCH THROUGH MUCH OF THE AREA
WITHIN A COUPLE OF HOURS. ALL PERSONS IN EAST KENTUCKY NEED TO REMAIN
WEATHER AWARE THROUGH THE EVENING FOR AN EXPECTED RAPIDLY CHANGING
AND LIKELY DANGEROUS WEATHER SITUATION.

HEAVY TO EXCESSIVE RAIN WILL ALSO BE A STRONG POSSIBILITY WITH THE
STORMS TONIGHT...SEE THE HYDROLOGY DISCUSSION BELOW FOR MORE DETAILS.

THE COLD FRONT PLOWS THROUGH THE AREA FROM WEST TO EAST AFTER
MIDNIGHT TONIGHT EFFECTIVELY ENDING THE THREAT FOR SEVERE WEATHER AND
HEAVY RAINS. COOLER CONDITIONS FOLLOW BY DAWN. HOWEVER...A STRONG
WIND FIELD WILL REMAIN AND A WIND ADVISORY MAY NEED TO BE CONSIDERED
ONCE THE NEAR TERM SEVERE THREAT DIMINISHES. FOLLOWING AN EXTENDED
POST-FRONTAL DRY SLOT...THE WRAP AROUND LOW CLOUDS AND PCPN FROM THE
SFC LOW...ALONG WITH A SECONDARY COLD FRONT...WILL GRADUALLY SLIP
SOUTHEAST INTO THE AREA LATER THURSDAY MAKING FOR A CLOUDY AND COOL
END TO THE DAY. A CHANCE OF SHOWERS CAN BE EXPECTED FROM THIS
BOUNDARY FOR MOST OF THE AREA THAT EVENING AND INTO THE NIGHT.
FOLLOWING THE COOL AND POTENTIALLY DAMP NIGHT...FRIDAY WILL TURN OUT
PARTLY SUNNY AND SLIGHTLY WARMER AS HIGH PRESSURE BUILDS INTO THE
AREA.

FOLLOWED A BLEND OF PERSISTENCE...TRENDS...INHERITED GRIDS AND THE
LATEST GUIDANCE FROM THE ADJMET FOR TEMPERATURES THROUGH THE PERIOD
ALONG WITH ONLY MINOR TERRAIN BASED ADJUSTMENTS. AS FOR POPS...MAXED
THEM OUT TONIGHT AND WENT BELOW MOS FOR THE MOST PART THURSDAY...
THOUGH MORE IN LINE WITH THE CHANCE CATEGORY MET NUMBERS THURSDAY
NIGHT. WENT DRY ON FRIDAY.

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/

THE LONG TERM PORTION OF THE FORECAST BEGINS WITH RIDGING ACROSS THE
REGION ON FRIDAY NIGHT...WITH DRY WEATHER TO START THE WEEKEND. A
COLD FRONT IS FORECAST TO BE APPROACHING KENTUCKY FROM THE WEST BY
SUNDAY MORNING...AND WILL CARRY A CHANCE TO SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE NORTHWEST PART OF FORECAST AREA FOR SUNDAY
NIGHT. AS THE FRONT SLOWLY MAKES ITS WAY EAST WILL INCREASE
PROBABILITY TO CHANCE FOR MOST OF THE FORECAST AREA ON SUNDAY...BUT
WILL CARRY ONLY A SLIGHT CHANCE IN THE FAR SOUTHEAST FOR SUNDAY.

THERE IS SOME QUESTION ON HOW QUICKLY THE FRONT WILL PASS THROUGH
KENTUCKY. THE 12Z OPERATIONAL GFS APPEARS TOO FAST WITH THE COLD
FRONTAL PASSAGE...WITH THE FRONT WELL SOUTHEAST OF KENTUCKY BY 12Z
MONDAY. THE GFS ENSEMBLE MEAN SUPPORTS A SLIGHTLY SLOWER SOLUTION.
WILL FOLLOW THE SLOWER FRONTAL MOVEMENT DEPICTED BY THE 12Z ECMWF
AND GEM. FOLLOWING THE ECMWF AND GEM...AS WELL AS HPC GUIDANCE
YIELDS A SOLUTION WHERE THE FRONT WILL BE ABOUT ONE HALF WAY ACROSS
KENTUCKY AT 12Z MONDAY. AS A RESULT WILL CARRY THE HIGHEST CHANCES
OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY. WILL
CONTINUE WITH HIGH CHANCE PROBABILITIES IN THE EASTERN PART OF THE
FORECAST AREA MONDAY NIGHT...WITH ONLY A SLIGHT CHANCE IN THE FAR
NORTHWEST. A COOLER AIR MASS WILL MOVE INTO THE AREA FOLLOWING THE
FRONTAL PASSAGE WITH COOLER WEATHER FOR TUESDAY. TEMPERATURES LOOK
TO REBOUND QUICKLY BY WEDNESDAY.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

IFR CONDITIONS...AND PERIODICALLY WORSE...PLAGUING THE TAF SITES THIS
EVENING AND WILL CONTINUE THRU THE NEXT SEVERAL HOURS AS A COLD
FRONT BEGINS MARCHING ACROSS KENTUCKY TRIGGERING SEVERE TSTMS OVER
THE COAL FIELDS. TSTM ACTIVITY SHOULD YIELD TO MORE OF A SHRA EVENT
AFTER MIDNIGHT...BUT LOWERING CIGS WILL KEEP IFR CONDITIONS
PREVAILING. STRONG W TO NW WINDS WILL DEVELOP BY SUNRISE IN THE WAKE
OF THE COLD FRONT...WITH GUSTS DURING THE DAY FROM 15 TO 20 KTS AS
CIGS AND VSBYS GRADUALLY RETURN TO VFR. THOUGH SHRA MAY LINGER THRU
THE DAY...SPOTTY COVERAGE IS ANTICIPATED AND WILL LEAVE VCSH IN THE
TAFS AFTER 12Z TO ACCOUNT FOR THIS POTENTIAL.

&&

.HYDROLOGY

ONE OR TWO CLUSTERS OF ORGANIZED STRONG TO SEVERE STORMS WILL MOVE
OVER EAST KENTUCKY LATER THIS EVENING AND THROUGH THE FIRST PART OF
THE NIGHT AHEAD OF A POTENT COLD FRONT. BETWEEN ONE AND TWO INCHES OF
RAIN WILL LIKELY FALL THROUGH THE AREA FROM THIS WITH THE HIGHEST
AMOUNTS IN THE WESTERN PARTS OF THE AREA. DUE TO THE ANTICIPATED HEAVY
NATURE OF THE RAIN WITH THESE CLUSTERS AND THE POTENTIAL FOR
THUNDERSTORMS TRAINING OVER THE SAME AREAS THERE IS A HEIGHTENED
THREAT FOR FLASH FLOODING THROUGH THE NIGHT. FOR THAT REASON A FLASH
FLOOD WATCH IS IN EFFECT THROUGH 6 AM THURSDAY. RIVER FLOODING LOOKS
MORE IFFY AT THIS TIME WITH EVEN TWO INCHES OF BASIN WIDE RUNOFF
FORECASTED LIKELY TO KEEP MOST RIVERS FROM EXCEEDING ACTION STAGE.

&&

.HYDROLOGY

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 AM EDT THURSDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GREIF/JP
LONG TERM....SBH
AVIATION...MB
HYDROLOGY...GREIF
Hazardous weather outlook, Apr 27, 4:00 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT WED APR 27 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
400 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE OVERNIGHT. A
SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE THIS EVENING
WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT.
ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A
POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND
COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING
WINDS...OR EXCESSIVE RAINFALL THROUGH THE NIGHT.

GREIF

In the hours before

Special weather statement, Apr 27, 7:10 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT WED APR 27 2011

KYZ079-083-084-280000-
PULASKI-WAYNE-MCCREARY-
710 PM EDT WED APR 27 2011

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT THE
FOLLOWING COUNTIES THROUGH 800 PM EDT WEDNESDAY EVENING...

   SOUTH CENTRAL PULASKI...
   WAYNE AND
   MCCREARY.

AT 710 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED 8 MILES SOUTHWEST OF SUNNYBROOK...OR 10 MILES SOUTHEAST OF
ALBANY...MOVING NORTHEAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POWERSBURG
AROUND 720 PM EDT...MOUNT PISGAH AROUND 725 PM EDT...BURFIELD AROUND
730 PM EDT...ROCKEYBRANCH AROUND 735 PM EDT...AND KIDDS CROSSING
AROUND 740 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR EASTERN KENTUCKY. A FLASH FLOOD WATCH IS ALSO IN EFFECT.

GREIF
Local storm report, Apr 27, 7:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLOOD            IRVINE                  37.70N 83.97W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            SEVERAL ROADS IN THE IRVINE AREA FLOODED. HIGHWYAY 89 AT
            1030 WINCHESTER ROAD HAS SEVERAL INCHES OF STANDING
            WATER. 246 MAIN STREET ALSO HAS SEVERAL INCHES OF
            STANDING WATER. MILLERS CREEK AT RAILROAD CROSSING HAS
            WATER OVER THE ROAD. ALL DITCH LINES OVERFLOWING INTO THE
            ROAD. STANDING OR RUNNING WATER ON MOST ROADWAYS.

&&

JCARICO
Local storm report, Apr 27, 7:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             COLDIRON                36.83N 83.45W
04/27/2011  E1.00 INCH       HARLAN             KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Apr 27, 7:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FLOOD            IRVINE                  37.70N 83.97W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            STANDING WATER OVER THE ROADWAY AT DARK HOLLOW AND STACY
            LANE.

&&

JCARICO
Local storm report, Apr 27, 7:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             LOYALL                  36.85N 83.35W
04/27/2011  E1.00 INCH       HARLAN             KY   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS REPORTED BY LAW ENFORECEMENT.

&&

JP
Local storm report, Apr 27, 7:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND GST     LOYALL                  36.85N 83.35W
04/27/2011  E60 MPH          HARLAN             KY   TRAINED SPOTTER

            WIND GUSTS ESTIMATED UP TO 60 MPH.

&&

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:27 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne33 min
Apr 27, 8:36 AM EDTTornado WarningJKLWayne24 min
Apr 27, 8:53 AM EDTTornado WarningJKLPulaski, Wayne38 min
Apr 27, 9:16 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Pulaski, Rockcastle44 min
Apr 27, 9:24 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Whitley51 min
Apr 27, 10:02 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel43 min
Apr 27, 5:23 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley37 min
Apr 27, 5:44 PM EDTTornado WarningJKLBell, Knox, McCreary, Whitley46 min
Apr 27, 6:37 PM EDTTornado WarningJKLBell, Knox, McCreary, Whitley38 min
Apr 27, 7:03 PM EDTFlash Flood WarningJKLBell, Knox, McCreary, Whitley6 hr
Apr 27, 7:07 PM EDTTornado WarningJKLBell, Harlan, Leslie38 min
Apr 27, 7:22 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley38 min
Apr 27, 7:29 PM EDTAreal Flood AdvisoryJKLBath, Clay, Estill, Fleming, Jackson, Knox and 13 more6 hr
Apr 27, 7:42 PM EDTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry48 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.